We present a case of glyphosate-induced cardiogenic shock in a young man. The patient a 26-year-old man, presented with nausea and vomiting 4 hours after attempting suicide by drinking 150 mL of glyphosate surfactant. Cardiogenic shock with accelerated idio-ventricular rhythm on electrocardiography developed after admission. Intravenous injection of epinephrine, atropine, and calcium failed to improve the condition. Over the next 16 hours, the QRS complex gradually narrowed, sinus rhythm returned, and the hemodynamic status improved. Echocardiograms revealed diffuse left ventricular hypokinesis with markedly reduced ejection fraction while the patient was in shock; normal left ventricular function resumed the next day. In this case, the glyphosate surfactant poisoning-induced shock may have been due to transient suppression of the cardiac conduction system and contractility, rather than intravascular hypovolemia.
|頁（從 - 到）||698-700|
|期刊||Journal of the Formosan Medical Association = Taiwan yi zhi|
|出版狀態||已發佈 - 10月 1999|
ASJC Scopus subject areas
- 醫藥 (全部)